The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Amitriptyline 10mg


#1

This is a little early to categorize as a “sucess”, so I will just put this post here for now. I wanted to let you all know that I started 10mg of Ami on Nov 10th, here I am 16 days in and am feeling the affects. I have had the script for months, but my fear overruled my sensibilities I suppose… the idea of a side affect being “dizziness” scared me too much. However, after reaching another “rock bottom” period, I found my courage and started taking it. Having never taken a medication up until this point for my VM, I was terrified. Any side affects I had… were no worse than my typical “bad day” quite honestly. First thing I noticed within a week was my “screaming tinnitus” lessened. Slowly, my balance has been improving. I am having “better days” more routinely… I am seeing changes that thrill me… these things may be small to some, but to us MAV’ers are monumental! :hugs: I am feeling optimistic for the first time in nearly a year!


#2

I’m glad you’re starting to see positive results, that’s encouraging to hear.

I’m in a very similar situation as you before starting the med. I have a script for 10mg ami (my doc wanted to start me on 25mg, I had to ask for 10 instead). I’ve filled it, but I don’t want to start taking it. I do this with most meds now after a bad reaction (panic attack) from a med I took a few years back. Never was an issue before that.

I can certainly relate (and probably many of us here also) to being anxious about dizziness. For me, I don’t want to destroy what feels like a very shaky “truce” with my MAV. I don’t currently get much vertigo, but I’m always massively sensitive to motion, noise, visual stuff etc etc. So if I take my current meds and basically don’t do anything (like have a life), I don’t often get the vertigo. Obviously, that’s not a good way to stay, so at some point soon I’ll have to bite the bullet too and just take the ami to see what it does for me.

I hope you continue to see good results!


#3

Matt, our stories really parallel so much! My dr prescribed 25mg and I knew right away that I didn’t feel comfortable with that, I called the pharmacy and they told me the lowest dose was 10mg, so I called my dr and told him that I was terrified… he then called in 10mg for me. I had only tried to take one other med months ago and it was for anxiety from the dizziness. I took one and had a panic attack. Never in my wildest dreams would I have ever known what a panic attack was! A terrifying experience that really spooked me.
My uncle actually gave me courage to try the 10mg. He has taken it for years for neuropathy and said it has been life changing for him. It was just enough of a push and support that I needed.
Immediately I slept well, which I had not done in almost 11 months… that surely was a much needed reprieve for my body.
I wish you well Matt and will continue to update as this journey continues!


#4

I am so thrilled for you naejohn…Fingers x for you that this is the med for you and that you can get on with your life without the misery that goes with this dreaded thing.
Please keep posting about your progress
Thanks
Mav


#5

I have started to have med anxiety as well. I know what you mean about your “truce” with MAV. I was too scaredy cat to take pregablin and am on pizotifen but know something else will no doubt be added in further down the line. I took a diazepam as a trial yesterday to see if it would help my dental anxiety (need a root canal but get really dizzy at the dentist these days) and had a bad reaction to just 2mg, my balance is still off this morning and like you had a panic attack but on stemetil. I think our brains and body have become so sensitive that our brains rebel against he very meds that should help us

So glad things are improving for you.


#6

I think you’ve got it in one there. I could have told you about the ‘diazepam’. Two of those many years back knocked me out all day and I slept so soundly ten hours you probably could have removed my appendix and I’d have slept through. All this was pre-MAV for me which goes to prove it’s migraine hypersensitivity. I always took days to recover from GA. Even got kept in hospital days after wisdom teeth extraction aged forty. The vestibular system of MAVers is hypersensitive … to anything and most things it seems, light, sounds, smells and meds! Helen


#7

good for u! I’m glad u took the step. I’m in a similar position. was debating taking it for almost a year n tried to stay with propranolol alone but it dudnt eogm n I actually had some v bd dsys with heart racing, insomnia and strange dizziness exacerbation. I started it on 16th :slight_smile:


#8

I had a really bad time on propanalol, especially as the dose increased and basically ended up begging to come off it , ami was a much better drug for me. Good luck. Take it up as slowly as YOU like and let your body adjust to each increase.


#9

lately propranolol has been bad n I’m on a high dose of 150-160mg. I wanna taper it off but im afraid if I stop early before the amitryptyline works I’ll feel worse. so confusing!


#10

So lovely to read this :slight_smile: long may it continue


#11

Thank you MAV! Lots of ups and downs, but any and all “up days” are a blessing!

Deedee1, you started Ami on the 16th? Have you felt any affects yet? I know it can take several weeks to have full affect, just happy for any and all progress. Wish you the very best!!!


#12

Thank you Amy! Have you had any positive affects yet? Hope your trip has improved? Xoxo


#13

Don’t think the ami has done anything for me :confused: no idea why but hopefully after a rough start it gets better :slight_smile:


#14

yeh I did! I’m starting to feel more stable for longer periods but because I was on propranolol as well n I reduced it too fast I had a but if a flare/exacerbation. I’ll b mire careful. I wish u the best of luck! keep us posted :slight_smile:


#15

I felt freat on it too, but i was also having seizures even though that was news to me. No outward signs. They found it in an EEG, One of Amitriptyline;s side effects is seizures, so they stopped it. I felt like a million dollars on it though. Weird but true.


#16

Yipes!!! That’s frightening!!! Hope your doing well now!


#17

Thanks for your reply. I back on Topomax even though that had affected my kidneys, They just did a blood test all is okay, but it is not working as well as it did the first time. As matter of fact, nowhere near it. I see the nurse practicioner neurologist in a couple of weeks i guess we will discuss it. Life goes on…